Ask an expert
Question

13 Jun 2011

Rash around mouth
Hi Doc

I am currently 24 weeks pregnant.

While doing my normal monthly breast exam I noticed that I had a small swelling in the breast tissue of one of my breasts and when I pushed on it clear fluid (colostrum) and blood came out of my nipple. I was diagnosed with mastitis and was given a course of Cephalexin.

Within a few days of taking it I have developed a rash of lots of tiny whitehead pimples around my mouth (mostly lower lip).

The same thing happened to me when I had to take the antibiotic Amoxycillin. I was wondering if this is not related? Is it just a side effect or is it an allergic reaction?

How can I treat it at home without resorting to antibiotic or antibacterial creams which could harm my baby?
Answer 304 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Shelley

It is possible that the rash is due to an allergic reaction. You will have to consult your doctor for blood tests to determine if you are allergic to penicillin or Cephalexin. The rash should disappear when you stop taking the medication.

Regards




Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9378 votes
No
67% - 19421 votes
Vote